Alert archive / Wyoming / Red Flag Warnings in 2025
Red Flag Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Dec 23, 2025, 11:22 AM MST for Albany County, Carbon County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2025, 11:22 AM MST (18:22 UTC)
- Expired
- Dec 23, 2025, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Dec 23, 10:32 AM MST, 50 minutes earlier. Its key messages:
- Record breaking warmth is expected to continue through at least Thursday.
- Elevated fire weather concerns possible again in Laramie County today.
- Strong gusts alongside more record warmth expected on Christmas Day, followed by temperatures cooling slightly by next weekend.
Area forecast discussion, Dec 23, 10:32 AM MST, 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1032 AM MST Tue Dec 23 2025 .KEY MESSAGES... - Record breaking warmth is expected to continue through at least Thursday. - Elevated fire weather concerns possible again in Laramie County today. - Strong gusts alongside more record warmth expected on Christmas Day, followed by temperatures cooling slightly by next weekend. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 250 AM MST Tue Dec 23 2025 Overall forecast is benign through the short term as we remain firmly entrenched under a stout ridge of high pressure overspreading a vast majority of the country. For today, temperatures will remain well above average with highs in the 60's east of the Laramie Range, and 50's outside of the mountains to the west. We'll remain dry for another day, and RH values may drop into the mid teens through the day primarily in portions of our western and central counties. While locations to the west have had enough moisture that this should preclude any sort of fire weather threat, Laramie County has of course been bereft of notable moisture for some time, and so this combined with some breezy winds could provide an elevated fire weather risk. But current thinking as of this update is that winds and RH's won't coincide for long enough to warrant a Red Flag Warning for the day, but will monitor throughout the morning and afternoon for any changes on that. Moving into Wednesday, we should see a bit more moisture move into the region and bring higher RH values that will help to inhibit significant fire weather concerns thereafter. This plume of moisture will be spurred by the large US ridge flattening and a shortwave moving across the region into Christmas Day. But this shouldn't stop our December heatwave, with another round of record warmth expected. The tightening pressure gradients from this shortwave may also bring some breezy winds to our wind prone locations primarily early in the day on Christmas Eve, but cross pressure gradients shouldn't quite be strong enough to require wind highlights, and in house guidance is in agreement keeping the probability of wind gusts 60+ mph less than 50% for Arlington, and lower still for Bordeaux. Finally, the aforementioned moisture and approaching shortwave should spur a few showers across our far western zones overnight into early Christmas, but this should be mostly relegated to the high terrain with low amounts as QPF will be low initially and the bulk of this precipitation should be orographically induced. && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 250 AM MST Tue Dec 23 2025 Moving into the long term, Christmas Day will still be very warm for this time of year, with another round of record warmth expected for the day. Highs for portions of the Panhandle are expected to peak in the low 70's for example. Meanwhile the passing shortwave should help to produce some stronger winds, with better chances than compared to Wednesday for some stronger gusts for our wind prone locations, with Arlington peaking at the start of the forecast period at above 60% probability for gusts 60+ mph according to in house guidance. Into Friday and over the weekend, a stronger trough will then move across and should shift our flow to a more northwesterly to northerly direction, helping to alleviate some of the warmth as a cold front passes across the region and briefly battles off the southern US ridge. Highs will stay warm on Friday though, peaking in the 50's to 60's east of the Laramie Range with a bit cooler air to the west with 40's expected. Meanwhile precipitation continues to occur mostly for the mountains and higher terrain through Saturday, though the valleys and nearby plains may see some light rain or mixed snow from the orographic enhancement. A rumble of thunder can't be ruled out near the mountains on Christmas day as some meager instability will be present. Meanwhile the mountains should see some steady snowfall, enough to at least warrant advisories as widespread totals between 6 to 12 inches are anticipated, possibly with some localized higher amounts right at the peaks. And breezy winds should persist as the pressure gradient remains enhanced from this second stronger trough, with periods of near to above high wind warning criteria gusts primarily again for our wind prones, though not nearly to the extent we saw last week and with lower probabilities overall. By Saturday, temperatures will be much more reasonable for this time of year, as highs drop into the 30's to upper 40's, and by Sunday most locations shouldn't be able to exceed the mid 40's for highs. But into Monday, we'll see mostly benign conditions as the ridging starts to creep back in with with westerly to southwesterly flow returning, and highs will start to reach back up into the upper 40's to around 50 in some locations for our eastern zones as dry conditions and abnormal warmth looks to return just beyond the long term. Overall there is moderate to high confidence (60-70%) in the long term, with ensemble clusters mostly in agreement on the expected pattern, but some variances begin to arise late in the forecast thanks to a deep low that will sit off of California and will influence how the ridge re-strengthens over us depending on the intensity of this feature. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1030 AM MST Tue Dec 23 2025 VFR conditions expected for the forecast period. Today's winds will be southwest at RWL and LAR, and south elsewhere. Look for gusts of 30 to 40 knots at KRWL and 20 to 30 knots elsewhere. Winds will ease near sunset but LLWS may develop overnight, particularly in Wyoming. Stronger southwest wind gusts return to Wyoming terminals Wednesday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...CG AVIATION...MN
Hazardous weather outlook, Dec 23, 2:59 AM MST, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 259 AM MST Tue Dec 23 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-241000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 259 AM MST Tue Dec 23 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT - Elevated fire weather concerns possible again in Laramie County today. - Record breaking warmth is expected to continue through at least Thursday. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - Strong gusts alongside more record warmth expected on Christmas Day, followed by temperatures cooling slightly by next weekend. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:30 PM MST | High Wind Warning | CYS | Albany, Carbon | 22 hr |
Nearby
Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.